Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
jorgea

looking for advice on retin-a

Recommended Posts

I am currently very good friends with a doctor (general practice, not specialized in dermatology), and I was wondering whether they could prescribe it. I am building up the courage to ask them tomorrow, and I am almost positive they will say yes (that is, if they can prescribe it). If not, I am somewhat good friends with an actual derm, but I'd much rather ask the doctor.

My biggest question is does Retin-A help these particular scars:

rolling scars

a shallow boxcar

shallow icepicks

pores

DISCOLORATION!

which percentage should I start on?

Also, what should I expect as far as the treatment? What kind of sunscreen should I get? Just any tips would be wonderful.

Thank you guys much!

(also, is there a big difference between retin-a and retin-a micro?)

Share this post


Link to post
Share on other sites

I don't see why a physician couldn't prescribe it. I'd start off with a mild strength (Retin-a .025% or RaM at .04%) and work your way up in order to reduce irritation.

As far as I know, there are only minor differences between the two: Retin-a Micro is time released and can be applied as soon as you dry your face off. With regular Retin-a, the instructions state to wait 30 minutes after washing to apply. I prefer the RaM because I honestly don't feel like waiting. Also, RaM is not covered on my insurance yet, but regular Retin-a is. Go figure. There also may be an age stipulation with your insurance company. Might be best to check with them first if you're depending on them to foot the bulk of the cost.

As for scars, the shallow ones haven't gone away, but they've dimished. There has been no change in my deep ones. My skin tone has also evened out tremendously. If not for the red marks, it would be flawless.

Good luck with this stuff! I love it.

Share this post


Link to post
Share on other sites

Some retinoids (Retin-A micro and Differin) say that you can apply it right after washing. But for a lot of people, this is still too irritating. Just something to keep in mind. Retin-A micro generally causes less side effects than Retin-A. But it all depends on your skin.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×